Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 30, NWS Reno, NV

November 26, 20064 counties in Nevada

NWS Reno, NV issued this wind advisory at Nov 26, 2006, 7:02 PM PST for 4 counties in Nevada. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2006, 7:02 PM PST (03:02 UTC)
Expired
Nov 27, 2006, 4:00 AM PST
In force
9 hr
Issued by
NWS Reno, NV

Counties Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 27 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 3.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2006-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2006-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1337 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
359 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 270302
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
702 PM PST SUN NOV 26 2006


NVZ003-271200-
/O.NEW.KREV.WI.Y.0030.061127T0302Z-061127T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
702 PM PST SUN NOV 26 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. 

WINDS HAVE INCREASED ALONG HIGHWAY 395 FROM RENO TO MINDEN.
SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE TONIGHT AS A COLD FRONT APPROACHES THE AREA. LOCAL GUSTS
TO 60 MPH ARE POSSIBLE IN WASHOE VALLEY AND THE FOOTHILLS.

$$

BRONG

HTTP://WEATHER.GOV/RENO
1 follow-up statement
000 
WWUS75 KREV 271135
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
335 AM PST MON NOV 27 2006


NVZ003-271245-
/O.EXP.KREV.WI.Y.0030.000000T0000Z-061127T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
335 AM PST MON NOV 27 2006

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. 

SOUTH TO SOUTHWEST WINDS MAY GUST UP TO 40 MPH AT TIMES IN WIND 
PRONE AREAS EARLY THIS MORNING...BUT THE THREAT OF STRONGER WINDS
HAS ENDED.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 26, 3:25 PM PST, 3 hours 37 minutes earlier.

Area forecast discussion, Nov 26, 3:25 PM PST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
325 PM PST SUN NOV 26 2006

.SHORT TERM...
UNSEASONABLY COLD AIRMASS CONTINUES TO DIG SOUTHWARD INTO THE
WESTERN U.S. THIS AFTERNOON WITH VISIBLE SATELLITE/RADAR IMAGERY
SHOWING VERY COLD AIR HAVING PUSHED INTO THE NORTHWEST CORNER OF
CALIFORNIA AT MID AFTERNOON. SNOW HAS ALREADY BEGUN TO FALL
MODERATELY OVER WESTERN LASSEN COUNTY INTO LAKE TAHOE AS LEAD
SHORTWAVE WORKED INTO CENTRAL CALIFORNIA. LIGHTER SNOWFALL WAS
OBSERVED FURTHER SOUTH ALONG THE SIERRA INTO MONO COUNTY. MODELS
HAVE BEEN VERY CONSISTENT WITH THE FEATURES TO AFFECT THE AREA. THIS
FIRST WAVE WITH DEEP LAYER MOISTURE WILL BRING HEAVIEST SNOW EARLY
TONIGHT WITH SHADOWING FOR MOST WESTERN NEVADA LOCATIONS. THE COLD
FRONT WILL WORK INTO NORTHERN AREAS BY MIDNIGHT AND STALL BRIEFLY AS
IT AWAITS UPSTREAM SHORTWAVE LOCATED OFF THE PACIFIC NORTHWEST. THAT
SHORTWAVE WILL MOVE QUICKLY AND PUSH FRONT SOUTHEAST ACROSS THE AREA
MONDAY MORNING. GOOD COUPLING BETWEEN UPPER LEVEL DYNAMICS AND
INTENSIFYING FRONTAL BOUNDARY WILL RESULT IN A BAND OF MODERATE TO
HEAVY SNOW THAT WILL MOVE ACROSS NORTHWEST AND NORTH CENTRAL NEVADA
WITH ENOUGH MOISTURE AND LIFT FOR THIS SNOW TO POSSIBLY EXTEND AS
FAR WEST AS THE RENO AREA. DUE TO THE FAST MOVEMENT OF THIS FRONT
SNOWFALL AMOUNTS WILL BE LIMITED. THERE SHOULD BE ENOUGH FORCING AND
MOISTURE AVAILABLE TO PRODUCE 2 TO 4 INCHES ACROSS NORTHERN WASHOE
COUNTY WITH AND INCH OR TWO AS THE TAIL END OF THE FRONT MOVES
ACROSS THE I-80 CORRIDOR. A SNOW ADVISORY HAS BEEN ISSUED TO COVER
THE IMPACTS OF THE FIRST SEASON SNOW FOR THIS AREA. THIS BAND WILL
NOT LIKELY PUSH MUCH FURTHER SOUTH OVER WESTERN NEVADA THAN I-80
WITH AMOUNTS TAPERING CONSIDERABLY TOWARDS HIGHWAY 50 AND POINTS
SOUTH. SEE ADVISORY AND WARNINGS FOR MORE DETAIL.

COLD CYCLONIC FLOW WILL PERSIST THROUGH TUESDAY NIGHT AND THEN BEGIN
TO WEAKEN WEDNESDAY AS UPPER TROUGH SLIDES EASTWARD TOWARD THE
CENTRAL ROCKIES. ANOTHER SHORTWAVE WILL DROP SOUTHWARD INTO NORTHERN
NEVADA TUESDAY NIGHT WITH ANOTHER CHANCE OF SNOW NORTH AND EAST OF
RENO. IN ADDITION...WARM LAKE SURFACE TEMPERATURES AND IDEAL
WIND/TEMPERATURE PROFILES WILL LIKELY PRODUCE SOME LAKE AFFECT SNOWS
ON BOTH LAKE TAHOE AND PYRAMID LAKE MONDAY NIGHT AND ON PYRAMID LAKE
TUESDAY NIGHT. THIS WILL HAVE TO BE WATCHED CLOSELY AS LOCALIZED
AREAS COULD RECEIVE ADDITIONAL SNOWFALL INCLUDING CARSON CITY EAST
OF LAKE TAHOE AND SUTCLIFFE AND I-80 JUST SOUTH OF PYRAMID LAKE.

THIS AIRMASS IS EXTREMELY COLD AND WILL PUSH TEMPERATURES TO NEAR
RECORD LEVELS...ESPECIALLY FOR DAYTIME HIGHS THAT WILL STRUGGLE TO
HIT FREEZING BY WEDNESDAY. IN SNOW COVERED VALLEYS...TEMPERATURES
WILL LIKELY FALL BELOW ZERO...ESPECIALLY WITH A DECREASE IN CLOUD
COVER TUESDAY AND WEDNESDAY NIGHTS. HOHMANN

.LONG TERM...THURSDAY THROUGH SUNDAY...
STILL DECENT MODEL AGREEMENT THROUGH FRIDAY WITH THE MAIN SYSTEM
EARLY THIS WEEK NOW WELL OFF TO THE EAST AND A HIGH PRESSURE RIDGE
BUILDING IN. THERE ARE MINOR DIFFERENCES IN THE STRENGTH OF THE
RIDGE BETWEEN THE GFS/EURO ON THURSDAY/FRIDAY...BUT EITHER WAY THERE
WILL BE STRONG INVERSIONS SET IN PLACE WITH LITTLE CHANCE OF
BREAKING THEM THROUGH THE DAY. HIGHS ON THURSDAY AND FRIDAY WILL
REMAIN IN THE 30S IN THE WRN NV VALLEYS DUE TO INVERSIONS AND
MODERATE NORTHERLY FLOW...WITH MID SLOPES AND HIGHER ELEVATIONS
WARMER THAN THE VALLEYS. MORNING LOWS WILL BE WELL BELOW NORMAL
ACROSS THE AREA. WRN NV VALLEYS WILL DROP INTO THE TEENS AND SINGLE
DIGITS IN THE COLDER LOCATIONS WHILE THE COLDER AREAS OF THE SIERRA
WILL DROP BELOW ZERO. OTHERWISE THURSDAY AND FRIDAY SHOULD REMAIN
DRY. MODEL DISCREPANCIES BEGIN BY SATURDAY. THE CANADIAN AND
EUROPEAN STILL SHOW RIDGING THROUGH EARLY SUNDAY WHILE THE GFS SHOWS
AN INSIDE SLIDER/TROUGH DROPPING DOWN THROUGH THE WEEKEND. THE
ENSEMBLES ARE SPLIT. IT WILL DEPEND ON HOW CLOSE TO THE COAST THE
RIDGE BUILDS. IF THE OPERATIONAL GFS HOLDS TRUE THEN THERE COULD BE
ANOTHER PERIOD OF PRECIPITATION THIS WEEKEND...AND ALSO WARMER
VALLEY TEMPERATURES WITH INCREASED CLOUDS AND WEAKENING INVERSIONS.
FORECAST HAS BEEN LEFT DRY WITH ONLY SLIGHT WARMING FOR THE WEEKEND.
ONLY SOME LOW GHOST POPS ARE IN THE GRIDS. WOULD LIKE TO HOLD OFF
ADDING POPS UNTIL MODELS COME MORE INLINE WITH THE EXTENDED
SOLUTION. SKY COVER SEEMS TO FOLLOW A SOLUTION WITH A TROUGH
DROPPING DOWN. THIS WILL NOT BE ADJUSTED TO AVOID FLIP FLOPPING THE
GRIDS...BUT IF THE RIDGE IS LEFT IN PLACE THERE WILL NOT BE AS MUCH
CLOUD COVER AROUND. BENINATO
&&

.AVIATION...
CONDITIONS WILL DETERIORATE THROUGH THE PERIOD AS A COLD STORM
SYSTEM MOVES INTO THE AREA...ESPECIALLY IN THE SIERRA AND NWRN NV.
CLOUDS AND INCREASING SNOW/SNOW SHOWERS WILL OBSCURE MOST MOUNTAINS
THROUGH MONDAY MORNING...WITH PRECIP SPILLING INTO WRN NV VALLEYS.
IFR TO LIFR WEATHER EXPECTED OVERNIGHT THROUGH MONDAY MORNING.
BENINATO
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING TONIGHT/MONDAY NVZ002-005
     SNOW ADVISORY MONDAY MORNING NVZ003-004.
CA...WINTER STORM WARNING TONIGHT/MONDAY CAZ070>073.
&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Nov 26, 6:00 AM PST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
600 AM PST SUN NOV 26 2006

CAZ070>073-NVZ001>005-271500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
600 AM PST SUN NOV 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A COLD PACIFIC STORM TO EFFECT HOLIDAY TRAVEL TODAY AND MONDAY. SNOW
LEVELS LOWERING TO THE VALLEY FLOORS AND THE POTENTIAL FOR HEAVY
SNOW AT TIMES IN THE SIERRA WILL CREATE HAZARDOUS WINTER CONDITIONS.
SEE THE LATEST WINTER WEATHER AND SPECIAL WEATHER STATEMENTS FROM
RENO/WWUS45 KREV WSWREV/ AND RENO/WWUS85 KREV SPSREV/ FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

COLD TEMPERATURES ARE EXPECTED TO REMAIN IN PLACE THROUGHOUT THE
WEEK WITH HIGH TEMPERATURES REMAINING IN THE 30S OVER MOST VALLEYS
AND SINGLE DIGITS IN OUTLYING COLDER VALLEY LOCATIONS OVERNIGHT CAN
BE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 9:31 AM PSTWind AdvisoryREVLyon, Mineral12 hr
Nov 27, 9:59 AM PSTSnow AdvisoryREVChurchill, Lyon, Pershing, Washoe12 hr

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.